Texas, 2023

Tornadoes and Flash Flooding in Texas, June 2, 2023

June 2, 2023 · NWS MAF · 48 events in 9 counties and zones

A large closed upper-low was located over the northern Great Plains with a shortwave trough to the south within the sub-tropical jet stream. These features helped bring rich moisture and instability into the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

A large closed upper-low was located over the northern Great Plains with a shortwave trough to the south within the sub-tropical jet stream. These features helped bring rich moisture and instability into the region. Widespread strong to severe thunderstorms developed across much of the region. The Permian Basin and the Stockton Plateau were the two main areas of note. Severe winds, large hail. and a brief tornado was observed in this northern complex. To the south, several long-track, cyclic supercells produced tornadoes and very large hail over rural portions of Pecos and Terrell Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 2, 11:57 AM CST, 23 minutes earlier.

Area forecast discussion, Jun 2, 11:57 AM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1257 PM CDT Fri Jun 2 2023

...New AVIATION...

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 1156 AM CDT Fri Jun 2 2023

* Widespread Severe Weather Expected This Afternoon and Evening

Low clouds that developed this morning are quickly eroding from west
to east, with an agitated cumulus field already evident on satellite
across Southeast New Mexico south across the Trans Pecos toward the
Rio Grande Valley. Convective activity is off to an early start as
well, with showers and storms over northern Lea county including a
severe thunderstorm near Hobbs, as well as another along I-10 west
of Fort Stockton. The main driving force behind today's severe
threat is a mid-level short wave, which per latest water vapor
imagery is currently translating over far West Texas and will move
northeastward across eastern New Mexico and West Texas through this
afternoon. At the surface, a dryline up against the higher terrain
will mix eastward, and as it sharpens in the vicinity of the TX/NM
state line coincident with increasing ascent due to the
aforementioned short wave, more widespread and rapid convective
development is expected early afternoon. Instability 2000-3000+ J/kg
is expected east of the dryline, with localized higher instability
along the dryline where moisture will pool. Effective shear pushing
50 kt along with lapse rates approaching 8-9 C/km will allow for all
severe hazards, with storms that develop expected to quickly
intensify, with very large hail, damaging winds, tornadoes, and
heavy rain/flash flooding all possible. Discrete supercells will be
the initial storm mode, with long straight hodographs indicating
potential for storm splits and significant hail up to the size of
softballs. Numerous remnant outflow boundaries also exist across the
region, and if any supercell manages to latch onto one of these
boundaries, a local enhancement of streamwise vorticity could yield
increased tornado threat, especially during the afternoon.

Late afternoon into the evening as storms move eastward, storm mode
will gradually transition into multicell clusters and line segments
as cold pools merge and storms become outflow dominant. At that
time, the hail threat will gradually diminish, with damaging winds
becoming the primary concern, with a nonzero tornado threat
continuing. As for exactly when/where this transition will occur,
there remains uncertainty, though it looks like the best potential
will be across the eastern Permian Basin and Lower Trans Pecos. Also
of note today is the potential for a discrete supercell to develop
over Pecos county associated with low-level convergence and
vorticity enhancements over the Stockton Plateau along the higher
terrain and Pecos River Valley. Thus, the Stockton Plateau (Pecos
and Terrell counties) may see a heightened tornado threat this
afternoon. A Tornado Watch is currently in effect for Southeast New
Mexico and most of West Texas until 800 PM CDT.

The bulk of storm activity will move east of the area late evening,
though trailing stratiform precipitation may keep light to moderate
rain across eastern areas well into tonight, with potential for back-
building storms (some strong) along outflow. Lows tonight in the
wake of the storms will drop into the middle 50s to middle 60s for
most, near or just below normal for early June. Heading into
Saturday, highs are expected to be similar to today, in the 80s for
most locations and 90s focused along the Pecos and Rio Grande
Valleys. Given little change to the upper pattern, that is, weak
ridging over Texas with a trough to the west and another to the
east, yet another day of scattered showers and thunderstorms is
expected. Storms may become strong to severe, especially along
remnant outflow boundaries from today's convection, though the
intensity will be much less than today. Primary threats will include
large hail, damaging wind gusts, heavy rain, and flash flooding.

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 1156 AM CDT Fri Jun 2 2023

Not much to say about long term except that a similar pattern to
last week is expected for this upcoming week as upper ridging
develops to our west with a stationary low over Baja CA.
Southeasterly surface flow will usher in decent moisture and
disturbances moving across the ridge each day will create the
opportunity for thunderstorms to develop each afternoon. Storms will
be strong to severe, with initiation off the dryline and outflow
boundaries from previous days storms. These storms will be mostly
diurnally drive and move eastward and out of the region by late
evening. With limited shear and the weak ridge firmly in place,
widespread severe weather isn't expected, although afternoon storms
will still be capable of large hail, strong winds, and heavy rain
leading to localized flooding. The thermal ridge axis sets up to our
west, so highs through Thursday will be below normal in the low to
mid 80s for most.

&&

.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Fri Jun 2 2023

MVFR cigs expected at KMAF late tonight/Sat morning. Otherwise,
VFR conditions will prevail except in areas of direct convection.
Low-based cu field expected areawide this afternoon/Saturday.
Return flow continues.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               61  83  61  83 /  40  30  30  30
Carlsbad                 59  90  61  87 /  10  20  20  20
Dryden                   67  86  64  87 /  20  30  20  10
Fort Stockton            63  88  62  87 /  20  30  10  20
Guadalupe Pass           59  85  59  81 /   0  10  10  20
Hobbs                    56  85  59  83 /  30  20  20  20
Marfa                    53  86  52  84 /   0  40  10  30
Midland Intl Airport     61  85  62  84 /  30  30  20  20
Odessa                   62  85  62  84 /  30  30  20  20
Wink                     62  90  63  89 /  20  20  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...84
LONG TERM....88
AVIATION...44
Hazardous weather outlook, Jun 2, 11:05 AM CST, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1205 PM CDT Fri Jun 2 2023

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-031715-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1205 PM CDT Fri Jun 2 2023 /1105 AM MDT Fri Jun 2 2023/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

An high potential for severe thunderstorms exists across the Permian
Basin, Southeast New Mexico, and the Trans Pecos this afternoon and
evening. A Tornado Watch is in effect through 8 PM CDT tonight. Any
severe thunderstorms will have the potential to produce very large
hail, damaging wind gusts, and a few tornadoes. Additionally, any
thunderstorms will be able to produce torrential rainfall and
potential flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Saturday onward will have daily thunderstorm chances during the
afternoon and evening across the region. Each day will have the
potential for strong to severe thunderstorms capable of producing
torrential rainfall, strong winds, localized flooding, and hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 2, 10:52 AM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1152 AM CDT Fri Jun 2 2023

TXZ075-274-021730-
Pecos TX-Reeves County Plains TX-
1152 AM CDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of northwestern Pecos
and southeastern Reeves Counties through 1230 PM CDT...

At 1151 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Saragosa, or 30 miles south of Pecos, moving northeast
at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern Pecos
and southeastern Reeves Counties.

This includes Interstate 10 between mile markers 221 and 239.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3082 10348 3103 10354 3123 10318 3099 10304
TIME...MOT...LOC 1651Z 244DEG 16KT 3098 10342

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

88
Local storm report, Jun 2, 12:16 PM CST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
116 PM CDT Fri Jun 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     Hail             Hobbs                   32.73N 103.16W
06/02/2023  M1.00 inch       Lea                NM   Trained Spotter

            quarter size hail observed in downtown
            Hobbs.

&&

The radar

The Midland/Odessa radar (KMAF), 122 km away, was scanning. The volume nearest the first event began at 18:20 UTC.

Open the radar archive at this moment

Event by event

28 hail, 7 thunderstorm wind, 7 flash flood, 6 tornado. Local standard time, as filed.

Thunderstorm Wind, Pecos

When
June 2, 12:20 PM CST to 12:30 PM CST
Where
Pecos County, 7.13 mi NNE of Ft Stockton Arpt Fst
Measured
78 kt (90 mph) estimated gust
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
31.020, -102.890

Power poles are down along State Highway 18. Time estimated from radar. Wind speeds are estimated to be 90 mph. Property damage cost is an estimation.

Hail, Pecos

When
June 2, 12:24 PM CST to 12:34 PM CST
Where
Pecos County, 7.13 mi NNE of Ft Stockton Arpt Fst
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
31.020, -102.890

Golf ball-sized hail overserved along State Highway 18 north of Fort Stockton.

Tornado, Gaines

When
June 2, 12:29 PM CST to 12:30 PM CST
Where
Gaines County, 15.91 mi WSW of Seminole Arpt to 15.68 mi WSW of Seminole Arpt
Rating
EFU
Path length
0.25 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
32.666, -102.996

There was no apparent damage from the reported tornado in the location supplied by storm chasers and estimated by radar data. Video evidence from storm chasers shows the tornado lasted only 29 seconds before lifting in a rural area with limited damage indicators. No damage was found, this tornado has been rated EF-Unknown and the time and location of this tornado was estimated by radar data. Path length and width are also estimated.

Tornado, Pecos

When
June 2, 12:29 PM CST to 12:39 PM CST
Where
Pecos County, 5.67 mi NNE of Ft Stockton to 7.87 mi ENE of Ft Stockton
Rating
EFU
Path length
4.41 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
30.950, -102.820

A few storm chasers reported a tornado northeast of Fort Stockton that lifted within a few minutes after they spotted it. Their videos and photos were used in conjunction with radar to determine the approximate path and time of this tornado. Due to the rural location and lack of damage indicators, no damage was found and the tornado was rated EF-Unknown. Path width is also estimated.

Thunderstorm Wind, Gaines

When
June 2, 12:34 PM CST to 12:43 PM CST
Where
Gaines County, 13.88 mi WSW of Seminole Arpt
Measured
72 kt (83 mph) estimated gust
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
32.673, -102.962

After a previous tornado had lifted, the rear-flank downdraft surged, leading to severe winds estimated between 60 and 83 mph. Damage in the area included an unanchored shed that was tipped over and leaning onto a manufactured home along County Road 337, a snapped power pole on County Road 335, and a turned-over irrigation system off County Road 331. All of the damage was oriented towards the east/northeast, indicating this damage was caused by rear-flank downdraft winds. Property damage cost is an estimation.

Tornado, Pecos

When
June 2, 12:57 PM CST to 1:15 PM CST
Where
Pecos County, 11.2 mi S of Baldridge to 12.44 mi S of Baldridge
Rating
EF1
Path length
2.25 mi
Path width
125 yd
Reported by
NWS Storm Survey
Coordinates
30.870, -102.660

A tornado began near the I-10 and Hwy 67 junction east of Fort Stockton in Pecos County. Damage indicators show that the tornado began as an EF-0 before growing in width and strengthening to an EF-1 about 5 minutes after it began. The tornado continued in a southeast direction as an EF-1 before dropping to an EF-0 just before lifting around 20 minutes after it began.

Thunderstorm Wind, Pecos

When
June 2, 1:27 PM CST to 1:32 PM CST
Where
Pecos County, 14.74 mi SSE of Baldridge
Measured
103 kt (119 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
30.821, -102.580

Emergency management reported downed power poles about 5 miles south of I-10 along FM 2023. NWS Storm Survey found that this damage was caused by straight-line winds associated with the parent supercell thunderstorm and not a tornado. Wind speeds were estimated to be 118 mph. Property cost damage is an estimation.

Hail, Pecos

When
June 2, 1:32 PM CST to 1:42 PM CST
Where
Pecos County, 16.85 mi S of Baldridge
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
30.790, -102.580

Hail, Pecos

When
June 2, 1:42 PM CST to 1:52 PM CST
Where
Pecos County, 17.61 mi SW of Bakersfield
Measured
2.5 in hail
Reported by
Emergency Manager
Coordinates
30.730, -102.520

Emergency Manager reports Tennis ball-sized hail 10 miles south of I-10 on FM2023.

Thunderstorm Wind, Gaines

When
June 2, 1:50 PM CST to 1:55 PM CST
Where
Gaines County, 1.5 mi NNE of Seminole
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
32.740, -102.640

Hail, Pecos

When
June 2, 1:55 PM CST to 2:05 PM CST
Where
Pecos County, 17.71 mi WSW of Bakersfield
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
30.740, -102.530

Emergency Manager reports golf ball size hail on FM 2023 south of I-10.

Flash Flood, Gaines

When
June 2, 2:25 PM CST to 2:55 PM CST
Where
Gaines County, 5 mi NE of Seminole to 5 mi SE of Seminole
Cause
Heavy Rain
Reported by
Public
Coordinates
32.771, -102.589

Report of flash flooding relayed from mPing.

Tornado, Pecos

When
June 2, 2:41 PM CST to 3:23 PM CST
Where
Pecos County, 17.27 mi S of Bakersfield to 8.56 mi SW of Sheffield
Rating
EFU
Path length
20.5 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
30.630, -102.280

One eyewitness captured a tornado likely in the dissipating stage roughly 10 miles southwest of Sheffield. It is possible the tornado lasted shorter or longer than the estimated time and may have lifted and touched down at multiple points along the path. The survey team was unable to reach the path of the tornado and no damage indicators were found, thus this tornado is classified as an EF-Unknown. Path width is also estimated.

Flash Flood, Gaines

When
June 2, 2:46 PM CST to 3:16 PM CST
Where
Gaines County, 8 mi SW of Seagraves to 8 mi NW of Seagraves
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.848, -102.647

Water was reported over Highway 385 5 miles south of Seagraves. FM 1249 south of Seagraves is temporarily closed due to flooding.

Hail, Pecos

When
June 2, 2:53 PM CST to 3:03 PM CST
Where
Pecos County, 17.64 mi SSE of Bakersfield
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
30.630, -102.220

Baseball size hail was reported along Harral Rd just west of South State Highway 2886.

Thunderstorm Wind, Andrews

When
June 2, 2:55 PM CST to 3:00 PM CST
Where
Andrews County, Andrews Co Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
32.330, -102.530

Flash Flood, Andrews

When
June 2, 3:31 PM CST to 3:41 PM CST
Where
Andrews County, 5 mi NE of Andrews to 5 mi NW of Andrews
Cause
Heavy Rain
Reported by
Public
Coordinates
32.371, -102.489

Flash flooding report relayed from mPing.

Hail, Andrews

When
June 2, 3:39 PM CST to 3:49 PM CST
Where
Andrews County, 8.29 mi S of Frankel City
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
32.260, -102.780

Two-inch hail was observed along Ranch Rd 181.

Hail, Terrell

When
June 2, 3:41 PM CST to 3:51 PM CST
Where
Terrell County, 38 mi NNE of Dryden
Measured
3 in hail
Reported by
Storm Chaser
Coordinates
30.580, -101.950

Flash Flood, Andrews

When
June 2, 3:47 PM CST to 4:17 PM CST
Where
Andrews County, 5 mi NE of Andrews to 5 mi NW of Andrews
Cause
Heavy Rain
Property damage
$50,000
Reported by
Storm Chaser
Coordinates
32.371, -102.489

Street flooding with cars stranded was reported in Andrews. Property damage cost is an estimation.

Hail, Pecos

When
June 2, 3:58 PM CST to 4:08 PM CST
Where
Pecos County, 24.65 mi N of Longfellow
Measured
1.5 in hail
Reported by
Storm Chaser
Coordinates
30.520, -102.550

Hail was observed along US 285.

Hail, Pecos

When
June 2, 4:14 PM CST to 4:24 PM CST
Where
Pecos County, 0.69 mi N of Sheffield
Measured
3 in hail
Reported by
Trained Spotter
Coordinates
30.680, -101.830

Hail, Andrews

When
June 2, 4:17 PM CST to 4:27 PM CST
Where
Andrews County, 15 mi SSE of Andrews
Measured
1.5 in hail
Reported by
Storm Chaser
Coordinates
32.120, -102.450

Hail was observed on US 385.

Hail, Ector

When
June 2, 4:50 PM CST to 5:00 PM CST
Where
Ector County, 4.98 mi NNW of Gardendale
Measured
1.25 in hail
Reported by
Public
Coordinates
32.070, -102.440

Hail report via mPing.

Hail, Andrews

When
June 2, 4:54 PM CST to 5:04 PM CST
Where
Andrews County, 15.43 mi SSE of Andrews
Measured
1 in hail
Reported by
Public
Coordinates
32.110, -102.460

Hail report via mPing.

Hail, Ector

When
June 2, 5:02 PM CST to 5:12 PM CST
Where
Ector County, 3.24 mi ENE of Gardendale
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
32.020, -102.370

Flash Flood, Dawson

When
June 2, 5:10 PM CST to 5:40 PM CST
Where
Dawson County, 5 mi NW of Grandview to 5 mi SW of Grandview
Cause
Heavy Rain
Reported by
Public
Coordinates
32.971, -102.061

Report of flooding relayed via mPing.

Hail, Midland

When
June 2, 5:21 PM CST to 5:31 PM CST
Where
Midland County, 7.6 mi NW of Midland
Measured
1.25 in hail
Reported by
Public
Coordinates
32.070, -102.180

Hail report via mPing.

Hail, Midland

When
June 2, 5:25 PM CST to 5:35 PM CST
Where
Midland County, 4.6 mi WNW of Midland
Measured
1.5 in hail
Reported by
Public
Coordinates
32.030, -102.150

Ping pong ball size hail was reported near the north Walmart in Midland. Time estimated by radar.

Hail, Midland

When
June 2, 5:27 PM CST to 5:37 PM CST
Where
Midland County, 3.62 mi NW of Midland
Measured
1 in hail
Reported by
NWS Employee
Coordinates
32.040, -102.120

NWS employee reports lots of nickel to quarter-size hail.

Hail, Midland

When
June 2, 5:29 PM CST to 5:39 PM CST
Where
Midland County, 3.01 mi WNW of Midland
Measured
1 in hail
Reported by
Public
Coordinates
32.010, -102.130

Hail report via mPing.

Hail, Midland

When
June 2, 5:30 PM CST to 5:40 PM CST
Where
Midland County, 2.44 mi WNW of Midland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.010, -102.120

Quarter-size hail was measured in central Midland.

Hail, Midland

When
June 2, 5:33 PM CST to 5:43 PM CST
Where
Midland County, 3.01 mi WNW of Midland
Measured
1.25 in hail
Reported by
Public
Coordinates
32.010, -102.130

Hail report via mPing.

Hail, Midland

When
June 2, 5:35 PM CST to 5:45 PM CST
Where
Midland County, 4.15 mi N of Midland
Measured
1 in hail
Reported by
Public
Coordinates
32.060, -102.080

Hail report via mPing.

Hail, Midland

When
June 2, 5:37 PM CST to 5:47 PM CST
Where
Midland County, 0.59 mi E of Midland
Measured
1.75 in hail
Reported by
Public
Coordinates
32.000, -102.070

Multiple hail reports of ping pong to golf ball size hail.

Hail, Midland

When
June 2, 5:38 PM CST to 5:48 PM CST
Where
Midland County, 2.44 mi WNW of Midland
Measured
1.25 in hail
Reported by
Public
Coordinates
32.010, -102.120

Hail report via mPing.

Hail, Midland

When
June 2, 5:45 PM CST to 5:55 PM CST
Where
Midland County, 5.12 mi WSW of Baden
Measured
1.25 in hail
Reported by
Public
Coordinates
32.050, -102.000

Hail report via mPing.

Tornado, Terrell

When
June 2, 5:45 PM CST to 6:34 PM CST
Where
Terrell County, 6.33 mi S of Dryden to 12.37 mi S of Malvado
Rating
EFU
Path length
21.2 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
29.960, -102.140

Due to the rural location and lack of damage indicators, no damage was found and the tornado was rated an EF-Unkown. Photos and radar were used to estimate path length and time. The tornado continued for nearly 45 minutes before crossing the international border into Mexico where it likely continued on. Path width is also estimated.

Hail, Midland

When
June 2, 5:48 PM CST to 5:58 PM CST
Where
Midland County, 2.38 mi NNE of Greenwood
Measured
1 in hail
Reported by
Public
Coordinates
32.030, -101.900

Quarter-size hail was reported in Greenwood.

Hail, Midland

When
June 2, 5:48 PM CST to 5:58 PM CST
Where
Midland County, 3.13 mi SW of Baden
Measured
1.25 in hail
Reported by
Public
Coordinates
32.050, -101.960

Hail report via mPing.

Hail, Terrell

When
June 2, 5:50 PM CST to 6:00 PM CST
Where
Terrell County, 3.17 mi SW of Dryden Ffa Site
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
30.020, -102.260

A photo was shared showing approximately two-inch hail along US Highway 90.

Thunderstorm Wind, Scurry

When
June 2, 5:55 PM CST to 6:00 PM CST
Where
Scurry County, Snyder Winston Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
32.700, -100.950

Flash Flood, Howard

When
June 2, 6:01 PM CST to 6:31 PM CST
Where
Howard County, 5 mi NE of Big Spring to 5 mi ESE of Big Spring
Cause
Heavy Rain
Reported by
Public
Coordinates
32.301, -101.409

Report of flooding relayed via mPing.

Flash Flood, Howard

When
June 2, 6:02 PM CST to 6:32 PM CST
Where
Howard County, 5 mi WNW of Big Spring to 5 mi NE of Big Spring
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
32.278, -101.549

Roads were reported flooded in Big Spring. Drivers are having to turn around and detour around some roads.

Hail, Terrell

When
June 2, 6:04 PM CST to 6:14 PM CST
Where
Terrell County, 4.79 mi SSE of (P07)sanderson
Measured
2.25 in hail
Reported by
Public
Coordinates
30.090, -102.360

Hail report via mPing.

Tornado, Terrell

When
June 2, 6:06 PM CST to 6:07 PM CST
Where
Terrell County, 9.67 mi SSE of Dryden to 9.65 mi SSE of Dryden
Rating
EF0
Path length
0.06 mi
Path width
1 yd
Reported by
Storm Chaser
Coordinates
29.920, -102.060

Delete this report.

Hail, Midland

When
June 2, 6:11 PM CST to 6:21 PM CST
Where
Midland County, 6.65 mi NNE of Spraberry
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
32.010, -101.790

Thunderstorm Wind, Midland

When
June 2, 6:11 PM CST to 6:16 PM CST
Where
Midland County, 6.65 mi NNE of Spraberry
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.010, -101.790

Wind-driven hail was observed. Wind speeds were estimated to be 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyThe tornado archive for Texas, 2023Warnings in Texas, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1115826, 1110376, 1115867, 1115892, 1115957, 1115876, 1115946, 1115823, 1110377, 1110402, 1110378, 1115831, 1115888, 1115833, 1110379, 1110403, 1115836, 1110380, 1110381, 1115837, 1110382, 1110384, 1110383, 1110396, 1110392, 1110385, 1115838, 1110388, 1110400, 1110386, 1110389, 1110387, 1110390, 1110391, 1110401, 1110395, 1110397, 1115908, 1110393, 1110394, and more.